Alert archive / Arizona / Flash Flood Warnings in 2020
Flash Flood Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2020, 1:16 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2020, 1:16 PM MST (20:16 UTC)
- Expired
- Jul 24, 2020, 4:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 136 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WGUS55 KVEF 242016
FFWVEF
AZC015-242315-
/O.NEW.KVEF.FF.W.0011.200724T2016Z-200724T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
116 PM PDT Fri Jul 24 2020
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 415 PM MST.
* At 114 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across Peach Springs Canyon. Flash flooding is ongoing
or expected to begin shortly on Mohave County Road Six.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding in Peach Springs
Canyon.
* Some locations that will experience flash flooding include...
Peach Springs Canyon and County Road 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3562 11353 3576 11347 3575 11333 3574 11333
3563 11333 3562 11333 3559 11333 3550 11333
3548 11333 3546 11333 3549 11348 3561 11347
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Boothe1 follow-up statement
105
WGUS75 KVEF 242106
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
206 PM PDT Fri Jul 24 2020
AZC015-242315-
/O.CON.KVEF.FF.W.0011.000000T0000Z-200724T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
206 PM MST Fri Jul 24 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST THIS
AFTERNOON FOR CENTRAL MOHAVE COUNTY...
At 204 PM MST, Doppler radar indicated rainfall has estimated 2 to 3
inches of fallen rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding along County Road 6
north of Peach Springs...in the Peach Springs Canyon.
Some locations that will experience flash flooding include...
Peach Springs Canyon and County Road 6.
Additional rainfall amounts of 0.75 to 1.5 inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3562 11353 3576 11347 3575 11333 3574 11333
3563 11333 3562 11333 3559 11333 3550 11333
3548 11333 3546 11333 3549 11348 3561 11347
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BootheWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 1:04 PM MST, 12 minutes earlier.
Area forecast discussion, Jul 24, 1:04 PM MST, 12 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 104 PM PDT Fri Jul 24 2020 SYNOPSIS...Storm chances continue today over Mohave County and the higher elevations of the Sierra Nevada with dry conditions expected elsewhere. Temps will continue to run near to below normal through the weekend with a light breeze each day. Another potential shot at increasing monsoon moisture will come mid to late next week. && SHORT TERM...through Sunday. Thunderstorms have fired up a little earlier than anticipated this morning. Most of the towering cumulus and thunderstorm develop has favored a north-south moisture/instability axis just east of the Colorado River valley as well as the higher terrain across northwest Arizona. Convection, possibly training, will continue to develop over those areas. A mini surge of moisture has spread into the Las Vegas valley pushing the moisture axis a little further east. With moisture in place destabilization by this afternoon. A thunderstorm or two can't be ruled out in the Las Vegas at this point. Steering flow will push storms north and east off of the moisture boundary into the unstable air to its east. Thunderstorms should have enough instability to produce robust updrafts at times thus strong downdrafts and downburst winds and small, possibly severe hail. Locally, outflow gusts could be up to 50 MPH. Additionally, training storms may result in flood concerns through the afternoon. Without upper-level support and substantial cold pools, thunderstorm activity should diminish with the loss of daytime heating... Though it's fairly weak, cyclonic flow will continue over the region through the weekend, allowing for thunderstorm chances to increase over the southern Sierra, while limiting convective chances elsewhere. Left-over moisture in Mohave County will provide a slight chance of an isolated storm on Saturday, but by Sunday conditions will by dry with a side of cumulus. Not much concern for gradient winds through the weekend but that may change by early next week. Temperatures will continue to hover a degree or two below normal through the weekend. LONG TERM...Monday through next Friday. Confidence in the extended forecast has decreased since yesterday. Ensemble guidance is trending towards more shortwave disturbances rotating through over the Southwest through next week. The subtropical ridge is still expected to build westward but confidence in how far west is low. Hot temperatures are still expected next week, but we may be dealing with more wind and less moisture given the robust shift in the probabilistic guidance. With Tropical Storm Hannah potentially at play next, it'd be foolish to entirely discount a moisture surge, but current trends are looking less likely. && .AVIATION...For McCarran...Southerly winds are expected to continue through the day today across the region, generally remaining below 10 knots. Southerly winds will decrease by 02-03Z this evening, generally remaining below 10 knots with light and variable winds . Scattered thunderstorms expected in the Peach Springs and near the Mormon Mesa corridors this afternoon into the early evening which could produce gusty outflow winds. Outflow winds are not expected to move into the Las Vegas Valley this afternoon, but if storms develop near Boulder City it's possible outflow winds could reach KLAS, but confidence is very low of this occurring especially with better low level moisture. Light winds expected by tomorrow morning. Some FEW to SCT aoa 10 Kft possible this afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Southerly winds will continue across the region today, generally remaining below 10 knots with some occasional gusts to 15- 20 knots. Scattered showers and thunderstorms are expected to mostly stay away from terminals today and remain across northwest AZ. Gusty outflows are possible with any storms that develop but should remain across northwest AZ. Typical drainage winds will resume between 03- 04Z later this evening. Expect FEW to SCT aoa 8-10 Kft. && .FIRE WEATHER...Thunderstorm chances will be limited to far eastern Mohave County and the southern Sierra on Saturday. Breezy afternoon winds are likely but not expected to be critical. Outside of the Sierra, dry conditions are likely areawide by Sunday and will continue into early next week. While high pressure increases over Arizona next week, resulting in increased temperatures, atmospheric disturbances over California will likely lead to breezy winds by Tuesday or Wednesday. Increasing confidence in dry conditions and limited thunderstorm chances through next week. && DISCUSSION/FIRE WEATHER...Boothe AVIATION...Kryston For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:07 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 24, 1:20 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 24, 10:56 AM MST | Tornado Warning | VEF | Mohave | 34 min |
| Jul 24, 11:00 AM MST | Areal Flood Advisory | VEF | Mohave | 52 min |
| Jul 24, 11:43 AM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jul 24, 12:44 PM MST | Flash Flood Warning | VEF | Mohave | 86 min |
| Jul 24, 1:30 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 24, 4:06 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.